Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Saturday
   July 24
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
I am 61 yrs. old, I have never had any problems before but now I get sore in the vagina area, intercourse is painful, what can I do? I have been to a specialitst and she put me on hormones but that didn't help so I quit taking them, Help L.G.
LG
Answer:
Thankyou for your inquiry. What you describe is a very common side effect of low estrogen and progesterone levels as occurs in menopause, as compared to the premenopausal years. The condition is called menopausal atrophic vaginitis. Hormone replacement therapy is the first and mainstay of therapy, however efficacy varies with each individual. An alternative treatment is topical estrogen gel used intravaginally. Here is Moscow the brand available is (Ovestin) oestriol .1% gel, usually prescribed as 2 gms daily for 1-2 weeks followed by 2gms twice weekly with discontinuing use every 2-3 months for 4 weeks to reassess need for further treatment. If long-term treatment is required a small cyclic dose of progesterone is added in orally to counteract the estrogen effect on the lining of the uterus. In some individuals intravaginal estrogen is more efficacious that oral hormone replacement therapy. the role of the estrogen is to improve the quality of the vaginal epithelium to the premenopausal state. For the painful intercourse, this is sometimes caused by dryness, and K-Y gel which is a water based absorbable lubricant can be used for comfort. The advice here is based on the symptoms you have mentioned. It is recommended that before using any treatment you should have a proper and thorough gynecological exam, as atrophic vagionitis if this is the cause of your symptoms is evident on clinical exam. I hope this is helpful to you.
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02